Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 73, NWS Des Moines, IA

June 18, 20094 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 18, 2009, 12:12 AM CDT for 4 counties in Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 12:12 AM CDT (05:12 UTC)
Expired
Jun 18, 2009, 1:00 AM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Clarke County, IA, Lucas County, IA, Madison County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 45 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 12:25 AM CDTHAIL 1.75Truro, IAAMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZED HAIL IN TRURO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 6:21 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 17, 11:53 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1256 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 180512
SVRDMX
IAC039-117-121-181-180600-
/O.NEW.KDMX.SV.W.0073.090618T0512Z-090618T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
  WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 100 AM CDT

* AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED 3 MILES NORTHEAST OF EAST PERU...OR 26 MILES SOUTHWEST OF
  DES MOINES...AND WAS MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. MARYS BY 1220 AM CDT...
  NEW VIRGINIA BY 1230 AM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 43 AND 63.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
HAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE.
SEEK SAFETY IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4145 9334 4104 9349 4125 9402 4145 9398
TIME...MOT...LOC 0512Z 296DEG 25KT 4125 9386

$$

DONAVON
2 follow-up statements
000 
WWUS53 KDMX 180541
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1241 AM CDT THU JUN 18 2009

IAC121-180551-
/O.CAN.KDMX.SV.W.0073.000000T0000Z-090618T0600Z/
MADISON IA-
1241 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

LAT...LON 4117 9380 4127 9380 4145 9369 4145 9334
      4104 9349
TIME...MOT...LOC 0541Z 296DEG 25KT 4116 9362

$$

IAC039-117-181-180600-
/O.CON.KDMX.SV.W.0073.000000T0000Z-090618T0600Z/
LUCAS IA-CLARKE IA-WARREN IA-
1241 AM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR WARREN...NORTHEASTERN CLARKE AND NORTHWESTERN LUCAS COUNTIES...

AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM
WAS LOCATED NEAR NEW VIRGINIA...OR 29 MILES SOUTH OF DES MOINES...
MOVING SOUTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GO TO A BASEMENT OR SMALL INTERIOR ROOM. COVER YOURSELF. EVACUATE
MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. LARGE WIND
BLOWN HAIL...AND SEVERE STRAIGHT LINE WINDS CAN CAUSE EXTENSIVE
DAMAGE JUST LIKE A TORNADO.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL.

&&

LAT...LON 4117 9380 4127 9380 4145 9369 4145 9334
      4104 9349
TIME...MOT...LOC 0541Z 296DEG 25KT 4116 9362

$$

DONAVON
000 
WWUS53 KDMX 180557
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1257 AM CDT THU JUN 18 2009

IAC039-117-181-180608-
/O.EXP.KDMX.SV.W.0073.000000T0000Z-090618T0600Z/
LUCAS IA-CLARKE IA-WARREN IA-
1257 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR WARREN...NORTHEASTERN CLARKE
AND NORTHWESTERN LUCAS COUNTIES EXPIRES AT 100 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 AM.

LAT...LON 4117 9380 4127 9380 4145 9369 4145 9334
      4104 9349
TIME...MOT...LOC 0558Z 296DEG 25KT 4111 9348

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:12 PM CDT, 5 hours earlier.

Area forecast discussion, Jun 17, 7:12 PM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT WED JUN 17 2009

...UPDATED AVIATION FORECAST...

.SHORT TERM.../TONIGHT/
TRICKY SCENARIO SHAPING UP TONIGHT ACROSS THE AREA...WITH ATMOSPHERE
QUITE UNSTABLE AND A COUPLE OF BOUNDARIES ACROSS/NEAR THE AREA.
MODERATE RISK OF SEVERE WEATHER CONTINUES ACROSS AREA WHERE WATCH
ALREADY IN PLACE...BUT ONGOING DEVELOPMENT CONTINUES TO TRACK MORE
EAST SOUTHEAST AND MAY MISS/SKIRT SOUTHWEST/SOUTH CENTRAL IOWA.
POTENTIAL FOR FURTHER DEVELOPMENT OVER THE NEXT FEW HOURS IN THAT
AREA STILL...SO WILL CONTINUE WITH THE WATCH FOR NOW. NEXT PUSH OF
ENERGY MOVING INTO WRN/CNTRL NE AND MAY SET OFF SECONDARY AROUND OF
CONVECTION WHICH IS POISED TO MOVE THROUGH SOUTHERN CWA LATE THIS
EVENING INTO THE OVERNIGHT WITH DAMAGING WIND STILL THE MAIN SEVERE
THREAT.

OTHERWISE BOUNDARY IN PLACE ACROSS CENTRAL/NORTH CENTRAL CWA AS
WELL...WITH SPC MESOANALYSIS INDICATING DESTABILIZATION ALREADY IN
PROGRESS. LOOKS LIKE COULD GET SOME INITIAL DEVELOPMENT WITHIN THE
NEXT FEW HOURS ALONG THE FRONTAL BOUNDARY IN PLACE. POTENTIAL COULD
ALSO LEAD TO HAVING TO WAIT FOR UPSTREAM ENERGY TO GET ANYTHING
GOING UNTIL LATE THIS EVENING...BUT THEN SOUNDINGS INDICATE MORE
ELEVATED ACTIVITY LIMITING THE SEVERE THREAT AT THIS TIME. EITHER
WAY MOISTURE ON THE INCREASE...AND TO REMAIN ACROSS THE AREA
LIMITING OVERNIGHT TEMPS FROM COOLING OFF TOO MUCH AS DEWPOINTS
EXPECTED TO REMAIN IN THE UPPER 60S TO LOWER 70S ACROSS THE AREA
WITH MOISTURE ADVECTION POINTED DIRECTLY INTO CENTRAL CWA OVERNIGHT.

.LONG TERM.../THURSDAY THROUGH TUESDAY/
WILL SEE ACTIVE WX PERSIST INTO THURSDAY AS FRONTAL BOUNDARY LIFTS
NORTH THROUGH THE STATE.  WL LIKELY SEE THE CAP ACRS SOUTHERN IA
ENDING TSRA DURING THE MORNING...HOWEVER WL SEE STRONG INSTABILITY
AND EDGE OF CAP IN NORTHERN IA AND WL LIKELY SEE SEVERE STORMS BY
LATE AFTERNOON OR EVENING WITH PEAK HEATING.  GIVEN THE SUFFICIENT
SHEAR AND NEARBY TRIPLE POINT...MAY SEE DECENT TORNADO THREAT BY MID
TO LATE AFTERNOON ACRS NORTH CENTRAL AND NORTHWEST AREAS OF IOWA.
MOST CONVECTION WL REMAIN ACRS THE NORTH THURSDAY NIGHT...BUT MAY
BEGIN TO SPREAD SOUTHWARD OVERNIGHT AS BOUNDARY SLIPS INTO THE
STATE.  NEXT ROUND OF STORMS EXPECTED ON FRIDAY WITH FINAL SHORTWAVE
PASSING THROUGH THE STATE.  ANOTHER ROUND OF SEVERE WEATHER IS
LIKELY WITH THIS SYSTEM PRIOR TO SHORTWAVE PASSAGE WITH PCPN ENDING
FROM WEST TO EAST ON LATE FRIDAY INTO FRIDAY NIGHT.  WARMEST
TEMPERATURES OF THE SEASON ARE EXPECTED ON THURSDAY WITH THERMAL
RIDGE AND CAP IN PLACE ACRS THE SOUTH ALLOWING READINGS INTO THE
LOWER 90S THERE. WL SEE SOME QUIET WEATHER ON SATURDAY WITH RIDGING
PASSING THROUGH THE AREA...HOWEVER WL BEGIN TO SEE RETURN OF HEAT ON
MOISTURE ON SUNDAY WITH THE THREAT OF CONVECTION BEGINNING BY SUNDAY
AFTERNOON.  AFTER THAT POINT...TIMING AND PLACEMENT OF TSRA CHANCES
BECOMES QUITE DIFFICULT AS MEDIUM RANGE MODELS DEPART FROM ONE
ANOTHER.  HOWEVER...IT DOES APPEAR THAT MUCH MORE SUMMER LIKE
TEMPERATURES WILL BE IN STORE WITH READINGS AT OR ABOVE NORMAL FOR
NEXT WEEK.

&&

.AVIATION...18/00Z
MOIST AND UNSTABLE AIRMASS IN PLACE OVER IOWA.  SEVERAL LINES OF
STORMS APPROACHING THE TAF SITES.  I EXPECT THUNDERSTORMS IN THE WRN
TAF LOCATIONS AROUND 06Z SPREADING SE AFT 08Z THROUGH THURSDAY
MORNING.  ADDITIONAL DEVELOPMENT WILL OCCUR OVER TAF LOCATIONS AFT
22Z AS A FRONTAL BOUNDARY RE-ESTABLISHES ITSELF ACROSS CENTRAL IOWA.
MVFR CONDITIONS IN THUNDERSTORMS OTHERWISE VFR CIGS ARE FORECAST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION/SHORT TERM...FAB
LONG TERM...COGIL
Hazardous weather outlook, Jun 17, 10:49 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1049 PM CDT WED JUN 17 2009

IAZ004-015-023-033>037-044>048-057>060-070>073-190400-
EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
CASS-ADAIR-MADISON-WARREN-
1049 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. SOME
STORMS WILL BE SEVERE WITH FREQUENT AND DANGEROUS LIGHTNING...
LARGE HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND ALONG WITH
HEAVY RAINFALL. ISOLATED RAINFALL AMOUNTS OF AS MUCH AS TWO
INCHES IS POSSIBLE WHICH COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS CONTINUE OFF AND ON RIGHT INTO FRIDAY.
THE POTENTIAL FOR SEVERE WEATHER PERSISTS AS WELL WITH LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES STILL POSSIBLE.  LOCALLY
HEAVY...AND POTENTIALLY FLOODING RAINFALL MAY STILL ACCOMPANY THE
STRONGER STORMS.

MINIMAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE
SUNDAY AND AGAIN MONDAY NIGHT...BUT THE SEVERE WEATHER POTENTIAL
IS LOW FOR THE TIME BEING.

.SPOTTER INFORMATION STATEMENT...

SEVERAL INSTANCES OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH
FRIDAY. REPORTS OF HEAVY RAINS OR FLOODING ARE ALSO ENCOURAGED AND
APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER.

IAZ005>007-016-017-024>028-190400-
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-
FRANKLIN-BUTLER-BREMER-
1049 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY NORTH OF HIGHWAY 20 AND EAST OF HIGHWAY 169.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. SOME
STORMS WILL BE SEVERE WITH FREQUENT LIGHTNING...LARGE HAIL UP TO
THE SIZE OF GOLF BALLS...HEAVY RAINFALL AND DAMAGING WIND. ISOLATED
TORNADOES ARE ALSO POSSIBLE INTO THE EARLY MORNING HOURS. LOCAL
RAINFALL AMOUNTS OF UP TO TWO INCHES IS POSSIBLE WHICH COULD LEAD
TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS CONTINUE OFF AND ON RIGHT INTO FRIDAY.
THE POTENTIAL FOR SEVERE WEATHER PERSISTS AS WELL WITH LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES STILL POSSIBLE.  LOCALLY
HEAVY...AND POTENTIALLY FLOODING RAINS MAY STILL ACCOMPANY THE
STRONGER STORMS.

MINIMAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE
SUNDAY AND AGAIN MONDAY NIGHT...BUT THE SEVERE WEATHER POTENTIAL
IS LOW FOR THE TIME BEING.

.SPOTTER INFORMATION STATEMENT...

SEVERAL INSTANCES OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH
FRIDAY. REPORTS OF HEAVY RAINS OR FLOODING ARE ALSO ENCOURAGED AND
APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER.

IAZ038-039-049-050-061-062-074-075-081>086-092>097-190400-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
1049 PM CDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY EAST OF INTERSTATE 35.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME OF THE STORMS WILL BE
SEVERE WITH FREQUENT AND DANGEROUS LIGHTNING...LARGE HAIL UP TO
THE SIZE OF GOLF BALLS AND DAMAGING WIND.  LOCAL RAINFALL AMOUNTS
OF UP TO TWO INCHES IS POSSIBLE WHICH COULD LEAD TO FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS CONTINUE OFF AND ON RIGHT INTO FRIDAY.
THE POTENTIAL FOR SEVERE WEATHER PERSISTS AS WELL WITH LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES STILL POSSIBLE.  LOCALLY
HEAVY...AND POTENTIALLY FLOODING RAINS MAY STILL ACCOMPANY THE
STRONGER STORMS.

MINIMAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE
SUNDAY AND AGAIN MONDAY NIGHT...BUT THE SEVERE WEATHER POTENTIAL
IS LOW FOR THE TIME BEING.

.SPOTTER INFORMATION STATEMENT...

SEVERAL INSTANCES OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH
FRIDAY. REPORTS OF HEAVY RAINS OR FLOODING ARE ALSO ENCOURAGED AND
APPRECIATED...EVEN OUTSIDE OF ACTIVATIONS FOR SEVERE WEATHER.

FAB

In the hours before

Local storm report, Jun 17, 10:46 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1046 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     HAIL             4 NW DES MOINES         41.63N 93.67W
06/17/2009  E1.00 INCH       POLK               IA   TRAINED SPOTTER

&&

JH
Local storm report, Jun 17, 10:51 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             6 NW DES MOINES         41.64N 93.69W
06/17/2009  E1.75 INCH       POLK               IA   TRAINED SPOTTER

&&

FBOKSA
Local storm report, Jun 17, 10:55 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1055 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     HAIL             CASEY                   41.51N 94.52W
06/17/2009  E2.00 INCH       GUTHRIE            IA   LAW ENFORCEMENT

            PUBLIC REPORT VIA GUTHRIE COUNTY SHERIFF.

&&

SMALL
Local storm report, Jun 17, 10:59 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     HAIL             ADAIR                   41.50N 94.64W
06/17/2009  E1.00 INCH       ADAIR              IA   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED ONE INCH DIAMETER HAIL IN
            ADAIR.

1050 PM     HAIL             1 E SAYLORVILLE         41.68N 93.61W
06/17/2009  E0.75 INCH       POLK               IA   LAW ENFORCEMENT

            POLK COUNTY LAW ENFORCEMENT REPORTED DIME TO PENNY SIZED
            HAIL IN EASTERN SAYLOR TOWNSHIP.

&&

LEE
Local storm report, Jun 17, 11:14 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1114 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     HAIL             STUART                  41.50N 94.32W
06/17/2009  E1.00 INCH       ADAIR              IA   BROADCAST MEDIA

            FROM KCCI TV.

&&

SMALL
Local storm report, Jun 17, 11:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             BONDURANT               41.69N 93.46W
06/17/2009  E1.00 INCH       POLK               IA   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED ONE INCH HAIL AT
            NORTHEAST 78TH AND HIGHWAY 65 IN BONDURANT

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:30 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 17, 10:04 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union41 min
Jun 17, 10:15 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 17, 10:38 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren37 min
Jun 17, 10:43 PM CDTSevere Thunderstorm WarningDMXCrawford32 min
Jun 17, 10:46 PM CDTSevere Thunderstorm WarningDMXAdair, Madison44 min
Jun 17, 10:59 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison46 min
Jun 17, 11:07 PM CDTSevere Thunderstorm WarningDMXJasper41 min
Jun 17, 11:14 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac46 min
Jun 17, 11:27 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Madison48 min
Jun 17, 11:55 PM CDTTornado WarningDMXClarke, Madison, Warren35 min
Jun 18, 12:00 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac45 min
Jun 18, 12:17 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac37 min
Jun 18, 12:21 AM CDTAreal Flood AdvisoryDMXCalhoun, Carroll, Crawford, Sac3 hr
Jun 18, 12:31 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas29 min
Jun 18, 12:35 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren, Wayne40 min
Jun 18, 12:43 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Guthrie, Sac47 min
Jun 18, 12:59 AM CDTTornado WarningDMXLucas, Wayne31 min
Jun 18, 1:18 AM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe, Wapello42 min
Jun 18, 1:41 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story49 min
Jun 18, 1:44 AM CDTSevere Thunderstorm WarningDMXMarion, Warren46 min
Jun 18, 2:07 AM CDTSevere Thunderstorm WarningDMXPolk, Warren23 min
Jun 18, 2:11 AM CDTSevere Thunderstorm WarningDMXJasper, Marion39 min
Jun 18, 2:24 AM CDTSevere Thunderstorm WarningDMXMonroe, Wapello51 min
Jun 18, 2:32 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren28 min
Jun 18, 5:54 AM CDTRiver Flood WarningDMXMahaska, Marion5 days
Jun 18, 7:24 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster36 min
Jun 18, 7:34 AM CDTSevere Thunderstorm WarningDMXCalhoun, Sac, Webster41 min
Jun 18, 7:39 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas36 min
Jun 18, 8:03 AM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright42 min
Jun 18, 9:05 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story25 min
Jun 18, 10:49 AM CDTRiver Flood WarningDMXMahaska, Marion10 hr
Jun 18, 12:35 PM CDTRiver Flood WarningDMXWapello11 hr
Jun 18, 1:34 PM CDTRiver Flood WarningDMXWapello5 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.